MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD 25MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD 25MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number CDH25P
Medical Device Problem Codes Mechanical Jam (2983); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 11/19/2024 d4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional event information ·when did you notice the looseness of the adjusting knob (e.G., during preparation by the nurse, when tightening the knob after intestinal perforation, etc.)? at the time of tightening on esophageal anastomosis.·was the anvil replaced when the device was changed? both the anvil and the device were changed.·was there any change in procedure (e.G., additional resection, etc.) due to this event? =>no, there was no change.No, only alternative was used.·are there any problems with the patient's condition after the surgery? there are no problems reported at this time.During anastomosis of esophagus and jejunum, the adjusting knob was looser than usual, and the tip of the anastomosis device shifted significantly from the anastomosis point when tightened.Additional information was requested, and the following was obtained: 1.Please provide more details for "the tip of the anastomosis device shifted significantly? 2.Did the tip refers to device trocar o anvil? yes, it is an anvil.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a total gastrectomy, adjusting knob was looser than usual.The details are unknown at this time, so it is being confirmed.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2024 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/3/2024.D4 batch #886c21.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh25p device arrived with no apparent damage and no battery was received.The washer was present and uncut and there were staples present.When the test battery was installed, the green checkmark did not illuminate, indicating that the device was not fired.The device was tested for functionality with the returned washer and a test battery and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.In addition, a tyvek was received along with the device.No adjusting knob or anvil issues were noted at any time during the testing.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: open the device by turning the adjusting knob counter clockwise until the anvil shaft is fully exposed.Remove the anvil to expose the device trocar.Retract the device trocar by rotating the adjusting knob clockwise until a stop is reached.Check the device trocar to verify that it is fully retracted before proceeding.The device will not fire if the anvil is not properly attached or if the orange staple height indicator is not fully within the green range of the tissue compression scale.Ensure the anvil is attached by verifying the orange band is covered and the anvil is secure.The device will not fire with an unsecure anvil.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 886c21, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/25/2024.

Brand Name
PWRD 25MM CURVED CIRCULAR, 18CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20724760
Report Number3005075853-2024-08778
Device Sequence Number15091968
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public(01)10705036000846(17)270228(10)C9DT51(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH25P
Device Lot NumberC9DT51
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/20/2024
11/20/2024
11/25/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date11/21/2024
11/25/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown